Saturday, April 1, 2017

ACLS Review


01. The following rhythm is seen on the monitor following an announced “Code Blue.”  CPR is in progress with positive pressure ventilations.  What is the next step that should be completed by the rescuer?


a. Start an IV and give epinephrine

b. Defibrillate at 200 J

c. Intubate the patient

d. Obtain a pulse with a doppler to rule out PEA

 

02. Name three medications that are recommended to treat this pulseless rhythm.


a. Epinephrine, Lidocaine, and Adenosine

b. Epinephrine, Amiodarone, and Atropine

c. Epinephrine, Amiodarone, or Lidocaine

d. Epinephrine, Magnesium, and Sodium bicarbonate

 

03. Identify the following rhythm


a. First degree AV block

b. Sinus arrhythmia

c. Complete heart block

d. Mobitz I

 

04. A third shock is delivered to a patient in pulseless ventricular tachycardia.  CPR is immediately resumed after the shock.  An antiarrhythmic  is now recommended.  What is the correct dose of Amiodarone for this pulseless rhythm?


a. 1 – 1.5 mg/kg

b. 300 mg

c. 1 mg

d. 20 – 50 mcg/min

 

05. Following a second shock for pulseless ventricular tachycardia, epinephrine is recommended.  What is correct time interval in which epinephrine can be administered?


a. 1 mg every 3 – 5 minutes

b. 1 mg every 2 – 3 minutes

c. 1 mg every 5 – 7 minutes

d. 1 mg every minute as needed.

 

06. During a code, this pulseless rhythm is noted on the monitor.  The patient is defibrillated at 200 J. Identify the rhythm.


a. Ventricular tachycardia

b. Torsades de point

c. Fine ventricular fibrillation

d. Idioventricular rhythm

 

07. The patient remains in refractory ventricular tachycardia after the administration of a single shock at 200 J.  What is the recommended joule setting of the next shock?


a. 250 J

b. 300 J

c. 350 J

d. 400 J

0
8. During a cardiac arrest, your patient is noted to be in this rhythm.  In addition to treating this pulseless rhythm with vasoconstrictors and antiarrhythmics, what other medication might be considered?


a. Sodium bicarbonate 1 mEq/kg

b. Amiodarone 150 mg infused over 10 minutes

c. Magnesium 1 – 2 grams

d. Atropine 0.5 mg

 

09. While attempting transcutaneous pacing on your patient with an unstable bradycardia, the following rhythm is noted on the monitor.  The current is at 70 mA. The patient remains lethargic.  His is skin cool and clammy.  Capillary refill: 4 sec. Pulses: weak. BP: 92/50.  Oxygen saturations on NRB: 95%.  What would be the best intervention at this time?


a. Discontinue pacing and begin CPR

b. Continue to increase the millamps

c. Give atropine 0.5 mg

d. Add dopamine at 5 mcg/kg/min

 

10. What is the second dose of Amiodarone that is used to treat refractory ventricular fibrillation?



a. 100 mg

b. 150 mg

c. 200 mg

d. 250 mg

 

11. A 54 year old who is experiencing chest pain and shortness of breath comes to the ER.  VS: 99.0-188-30. BP: 90/54.  Sats: 93% on room air.  He is alert and oriented, but anxious.  Skin is cool and clammy.  Capillary refill is delayed.  An IV saline lock is started. He is placed on the monitor and the following rhythm is noted.  What would be an appropriate intervention for this patient?


a. Begin CPR and defibrillate at 200 J

b. Try vagal maneuvers and give Amiodarone 150 mg IV push

c. Cardiovert at 100 J

d. Give adenosine 6 mg and defibrillate at 200J

 

12. You have responded to a Code on the medical floor.  The patient was found to be pulseless and apneic.  The rhythm on the monitor showed an idioventricular rhythm.  Epinephrine was administered and CPR continued.  During the next rhythm check, the following rhythm change is noted on the monitor. What is the appropriate intervention for this rhythm change?


a. Repeat epinephrine 1 mg every 3 – 5 minutes

b. Intubate the patient

c. Give Amiodarone 300 mg IV push

d. Defibrillate at 200 J

 

13. During a cardiac arrest this rhythm is noted on the monitor.  What is the rhythm?


a. Polymorphic ventricular tachycardia

b. Atrial fibrillation

c. Supraventricular tachycardia

d. Torsades de pointes

 

14. During a cardiac arrest certain medications can be given via the ET tube if IO/IV access is not available. What is the recommended ET dose of epinephrine for this rhythm?


a. 1mg (1:10,000)

b. 2 mg (1:1000)

c. 3 mg (1:10,000)

d. 4 mg (1:1000)

 

15. Your patient is scheduled for elective cardioversion of persistent atrial fibrillation.  A TEE has been done and has ruled out any atrial clots.  What is the recommended joule setting to cardiovert this rhythm?


a. 50 – 100 J

b. 100 J

c. 200 J unsynchronized

d. 120 – 200 J




Answers

01. b. Defibrillate at 200 J

02. c. Epinephrine, Amiodarone, or Lidocaine

03. c. Complete heart block

04. b. 300 mg

05. a. 1 mg every 3 – 5 minutes

06. b. Torsades de point

07. b. 300 J

08. c. Magnesium 1 – 2 grams

09. b. Continue to increase the milliamps

10. b. 150 mg

11. c. Cardiovert at 100 J

12. d. Defibrillate at 200 J

13. a. Polymorphic ventricular tachycardia

14. b. 2 mg (1:1000)

15. d. 120 – 200 J



No comments:

Post a Comment